Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have pneumonia, gum infection and mild fever. Taken clarithromycin 500. Could i have septicemia?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
i have pneumonia,had a weeks worth of clarithromycin 500 tabs. a touch of diarrhea, also got gingivitis,also i have had a gum infection or the last 3 months or more due to a tooth i havnt had taken out yet, still feel poorly, a bit of tempeture, could i have septicemia
Posted Fri, 27 Jul 2012 in Infections
Answered by Dr. Aparna Kohli 2 hours later
Thanks for writing in.
Its unlikely that you do have septicemia as this is usually a very serious infection. This would typically lead to severe symptoms and you would be that ill that you would need hospitalization. A lot of times antibiotics like clarithromycin can lead to diarrhoea . As far as the gingivitis is concerned, I think that this infected tooth must have led to the problem.
Since patients with diabetes get frequent infections, you should consider getting screened for that if its not been done already. You'll need a fasting blood sugar and a post prandial ( 2 hour after your meals) sugar level for that.
Hope this helps
Let me know if you need any more help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor